Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Depressed and no desire to have sex. What treatment and medication should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
hello doctor, i have so many problems in my past life,a very long time (about 10years) i have spent in tensions. i think i m in depression also, i do not feel good to mix up with people. after the age of 32 i feel, i had no disire to do sex. and i have never done after that. now i feel , have no feelings in my mind.n exitement for sex. i don"t have child.i m an married man. i have faced many problem after marrige but now things are solved.but now i m facing this problem very badly. i want to make things better but i can"t. please help, as better as you can. my email is; ( YYYY@YYYY )
Posted Sun, 10 Mar 2013 in Depression
Answered by Dr. Ashish Mittal 16 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     38 year old male
•     Known case of hiatus hernia , lack of appetite, cervical neck pain and high BP
•     Currently on: veloz 20mg and olmizest 40mg daily.
•     Total duration of problem: 10 years
•     Complaints of: tension, depression, poor socialization, helplessness and loss of desire/excitement for sex (Low Libido).

From your description, I suspect presence of anxiety and depressive disorder in your case.
Severity of anxiety and depression may vary time to time, in your case it is associated with variation in sleep duration. That is why your symptoms improved with Xanax which also have anti anxiety effect apart from hypnotic action.

Other symptoms of anxiety and depressive which may or may not be present in your case: nervousness, lack of sexual desire, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth.

anxiety and depressive occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety and depression. It is not clear if you received any treatment in past, but believe me people life changes after treatment.

In drug treatment two types of medicine used. For immediate relief of anxiety/tension benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. But these medicines are prescription medicine, which can be given by psychiatrist after in person examination of patient. All these process is complex. I have just simplified it to make you understand it.

Your other problems like lack of sexual excitement (symptom of depression), hiatus hernia (depression increase acidity), lack of appetite (symptom of depression), cervical neck pain (due to muscle spasm) and high BP (tension increase BP) will also solve to significant extent after treatment of depression.

Considering above information following steps will help you:
-Meet nearby psychiatrist without hesitation. If you are in Delh NCR, you can XXXXXXX me too.
-Decrease worrying by keeping yourself busy and distracted from worrisome thoughts by talking to family members or watching T.V. or counting back (100 to 0).
-Healthy diet: Milk and fruits in diet. Start multi vitamins (Capsule Cobadex CZS 2 times a day) as they are easily available. It will also improve sexual desire.
-Daily morning walk: It relieve tension effectively and also increases blood circulation all over body.
-Stop alcohol and smoking (if present)
-Get thyroid hormonal assay done, as its imbalance lead to depression and sexual problem.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor